Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When to take Meds
Aug 28, 2008

Hi, I'm on Viramune+Truvada and take one of each in the morning and one Viramune at night. I find that after I take the Viramune+Truvada in the morning it gives me a headache and pressure feeling in the head which makes it hard to concentrate. Is it ok to switch and take the Viramune+Truvada at night and the one Viramune in the morning would this help? What about taking all 3 pills at night is that ok? Thanks.

Response from Dr. DeJesus

Good news for you.

You do not have to be that strict on the timing when you are taking this combination of medications. Both Truvada (the coformulation of Viread and Emtriva), as well as Viramune have very long half lives, which means that these drugs stay in your system for a long time after you have taken the dose. This attribute make possible for these drugs to be taken not only late, but either in the morning or at night.

Also, because the long half-life on these medications, once your viral load becomes undetectable you may have the option to switching your regimen to a once a day regimen, taking both Viramune and the Truvada once daily, in the morning or at night.

Viramune is not yet FDA approved for once daily administration, but the pharmacokinetic studies are very clear that this drug can be taken once a day in patients initially tolerating the twice daily dose well. Good luck!



Previous
UN-INFORMED
Next
When to take atripla when you're moving across the country

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement